• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



antidepressants and s world

S: 13st3.0lb C: 13st3.0lb G: 12st0lb BMI: 28.1 Loss: 0st0lb(0%)
#1
I know some antidepresaants like mine claim to cause weight gain so do you suppose they could slow down weight loss too? I'm not sure how they work I know they can increase your appetite but if eating free/super free foods will they make a difference? Feeling very downhearted tonight cos my tummy is all bloated and I look like I've put everything back on which I know is impossible.. sorry just needed to vent..
 
Get Rid of this ad and join in on the conversation for free today! Tap here!

hannata

I can haz cake?
S: 280lb C: 249.0lb G: 208.5lb BMI: 35.7 Loss: 31lb(11.07%)
#2
Argh medications & illnesses are my complete downfall when it comes to losing weight!!!!

I'm on an immunosuppressant, a chemo drug, and an antihistamine... none of which I can actually do without. All three of them are known to cause weight gain, or to cause the body to be "dampened" down... metabolism hits the floor and I put on weight so very easily :( I also have the tummy thing with IBS... if I eat food that is "wrong" my tum goes boom :(

Have you tried seeing a doc about potentially changing or reducing your medications to see if it helps?

My doctors keep at me about my weight yet they are foolish enough to give me drugs to make the process even harder! Just stuck in a viscous circle!!

Good luck with it all xxxx
 
S: 13st3.0lb C: 13st3.0lb G: 12st0lb BMI: 28.1 Loss: 0st0lb(0%)
#3
I've only been on it since november and grrr it's the only one that seems to help, luckily because it helps with my depression I have the motivation to do the exercise. When i started it and heard about the weight gain I thought- which do i want more to get rid of the depression or to be slim and I thought.. to be happy. Sadly it doesn't work like that because when I am overweight I am unhappier then ever. I'm only on a low dose as it is. I was just looking at my stats since I rejoined and my stats last time I did the plan and noticed how small my losses are compared to last time and think maybe that's the cause.
 
#4
My doc put me back on an ADs the other day that I was taking a few years ago and I asked him this question as I remembered
reading it last time I took it.

He said... Not my opinion but my doc... That all side effects ever noted (I assume he means while trial tested or something) has to be noted no matter how few people experience it. Taking the tablet alone won't directly effect your weight loss or gain but the change in feelings and how u handle then (I'm guessing happy/sad eating/not eating) will.

So I'm guessing unless my little pills are calorie packed I'm not going to see a difference so long as I stick to plan.

I'm sure this is defiantly not the case with a lot of medication as some can have a lot of side effects but I feel pretty happy to take my AD med and not have to worry about gaining now.
 

hannata

I can haz cake?
S: 280lb C: 249.0lb G: 208.5lb BMI: 35.7 Loss: 31lb(11.07%)
#5
I've only been on it since november and grrr it's the only one that seems to help, luckily because it helps with my depression I have the motivation to do the exercise. When i started it and heard about the weight gain I thought- which do i want more to get rid of the depression or to be slim and I thought.. to be happy. Sadly it doesn't work like that because when I am overweight I am unhappier then ever. I'm only on a low dose as it is. I was just looking at my stats since I rejoined and my stats last time I did the plan and noticed how small my losses are compared to last time and think maybe that's the cause.
Yeah you are kinda damned if you do and damned if you don't eh? It could very well be the cause for it, I don't really know a lot chemically in terms of AD, but I know a lot of drugs will depress the way your body functions, not because they are empty calories or anything.

I think even speaking to your doc might be worth a try.. to see if there's anything they can do (even increasing the dose?). Surely they have to understand that you not being able to lose the weight is defeating what the AD is trying to do. :(
 
S: 13st3.0lb C: 13st3.0lb G: 12st0lb BMI: 28.1 Loss: 0st0lb(0%)
#6
Luckily I am seeing my doc tomorrow but I know he'll just say that I've lost 4 1/2 pound and that's good.. but it isn't what I'm used to. I guess i will have to give it a few more weeks. I think there may be a pill i could take that decreases the side effects. I'll see how it goes.
 

mod-karen79

rainbows holiday buddy :)
#7
I gained 5 stone when on antidepressants. My appetite went through the roof and I found it so difficult to satisfy it. I have never been able to eat the volume of food since. I could easily eat a large a dinner then immediately after I would have cheese covered baps, a large bag of tortilla chips, pot of cheese dip and a tub of Ben and Jerrys!!! At the time I didn't care. I was just happy to have my appetite back after living on 2 forced down biscuits a day for the 3 months leading up to going on the AD's due to anxiety and a breakdown.

Thankfully I'm no longer on them and no longer have the appetite of a landfill site!

If following SW on AD's you'll probably be fine.
 

-Tally-

Silver Member
#8
Can antihistamines cause weight gain or reduced metabolism?! Ooo will have to check mine, am on two prescription ones long term, Hydroxyzine 25mg and Fexofenadine 120mg plus Montelukast 10mg for asthma.
 
Last edited:
S: 12st12lb C: 11st4lb G: 9st11lb BMI: 28.4 Loss: 1st8lb(12.22%)
#10
I'm on ADs too - Cipralex (escitalopram). They haven't affected my weight loss at all are very good at eliminating the depression. I know that one of the side effects of Prozac is that it actually diminishes your appetite, but it's not for everyone (doesn't suit me).
 

hannata

I can haz cake?
S: 280lb C: 249.0lb G: 208.5lb BMI: 35.7 Loss: 31lb(11.07%)
#11
S: 13st3.0lb C: 13st3.0lb G: 12st0lb BMI: 28.1 Loss: 0st0lb(0%)
#12
OO thank you Krupskaya, that is the exact thing that I am on. Maybe it's because I have done the plan on and off for so long that my body is just peed off with me and doesn't want to lose so much. It does say that escitalopram can make you gain weight though. I'm seeing my CPN soon so I'm gonna see what they have to say.
 
#13
Good luck with CPN - I have also a CPN who is brillent and it has really helped alongside the pills :D

OO thank you Krupskaya, that is the exact thing that I am on. Maybe it's because I have done the plan on and off for so long that my body is just peed off with me and doesn't want to lose so much. It does say that escitalopram can make you gain weight though. I'm seeing my CPN soon so I'm gonna see what they have to say.
 
S: 13st3.0lb C: 13st3.0lb G: 12st0lb BMI: 28.1 Loss: 0st0lb(0%)
#14
Just an update, my CPN said yes the pills can slow down the metabolism but if I carry on as I am then I should still lose but it may take a bit longer. Thank god I rejoined before I put all my weight back on.
 
S: 13st2lb C: 12st12.5lb G: 11st2lb BMI: 30 Loss: 0st3.5lb(1.9%)
#15
H to you all on this thread.
I have just rejoinded "Slimming World on line".
I am off work with stress and anxiety due to bullying at work, suffered for over 2 years.I finally could take it no more and have been off work for 10 weeks.
Decided never to go back and now feeling much better on venoflaxine and sleeping tablets. Using Cognitive Behaviour Therapy too.
Feel like I am getting somewhere now, and joining the diet, this forum is a very positive way forward.:)
My aim now is not to be "Fat and 50", a bit of a task as I am 50 in May, hehe!

Good luck to all of you
x
 
S: 14st1.0lb C: 13st8.0lb G: 11st0.0lb BMI: 35.9 Loss: 0st7lb(3.55%)
#16
I have just come off ad's for the second time (eeekkk!) for post natal anxiety. I found that while I was on them I didn't lose or gain weight but as soon as I come off them.....boom! I put on a stone! Same thing happened both times. I have just re-joined SW and am slowing losing the extra stone plus all the other baby lbs!
 
S: 16st2.2lb C: 12st7.5lb G: 10st0lb BMI: 30.1 Loss: 3st8.7lb(22.41%)
#17
I am on AD (Trazadone) and Beta Blockers and I find I have slowed down a lot, so I think this is why I find it easy to put on weight. I am usually a very slow loser, but only been on SW for a few weeks so jury is still out.
 

linzipinzi

Full Member
S: 14st4lb C: 13st1.5lb G: 10st4lb Loss: 1st2.5lb(8.25%)
#19
VictoriaJ said:
Is anyone on Citalopram? I've been on this for a few months and I'm hoping it doesn't affect my weight loss too much.
Me. I've been on it for about 4 months now and haven't noticed any major effects. :)
 
#20
Thankyou so much both!

Yeah you're right there, Jezzi I'm sure a lot of effects are psychological. I know some medicines are renowned for weight gain so I thought I'd check this out. I feel a lot more confident now that you've both commented these positives. Onwards and upwards! (Well downwards in terms of weight haha!)
 


Similar threads



Top